MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM THREE-FLUTED DRILL BIT QC/260MM/65MM CALIBRATION; BIT, DRILL

SYNTHES GMBH 4.0MM THREE-FLUTED DRILL BIT QC/260MM/65MM CALIBRATION; BIT, DRILL
Catalog Number 357.407
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the two (2) drill bits broke during the procedure.The fragments were left in the patient without any complications.This report is for one (1) 4.0mm three-fluted drill bit qc/260mm/65mm calibration.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the investigation could not be completed, no conclusion could be drawn at the time of filing this report.The product was not returned for investigation.The customer is retaining the product.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot part number: 357.407, synthes lot number: u220283, supplier lot number: u220283, release to warehouse date: may 07, 2015, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM THREE-FLUTED DRILL BIT QC/260MM/65MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11496989
Report Number8030965-2021-02035
Device Sequence Number4602272
Product Code HTW
UDI-Device Identifier07611819737747
UDI-Public07611819737747
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.407
Device Lot NumberU232019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø4.2 CALIBR L145 3FLUTE
Outcome Attributed to Adverse Event Required Intervention;